MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER.; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER.; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Model Number BD7TCFJ8L
Medical Device Problem Codes Signal Artifact/Noise (1036); Break (1069); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that an unknown patient underwent an unknown ablation procedure with a ez steer¿ ds bi-directional electrophysiology catheter.There was a bulge in the distal part of the catheter, with an erosion which seems of the conductor and an abnormal flexion of the distality during flexion.Poor quality of distal signal.The "bulge in the distal part of the catheter" was not a foreign material.No sheath was used.It was unknown if the physician felt any resistance while introducing or retracting the catheter from the sheath or if there was difficulty experienced while maneuvering the catheter or during the withdrawal.The catheter was physically damaged.Procedure was completed successfully.Issue was not resolved.No patient consequences were reported.The damage did not result in wires being exposed or in any lifted or sharp rings.Bad/partial ecg (bs and/or ic) is not mdr-reportable.Deflection issue is not mdr-reportable.Broken tip is mdr-reportable.
 
Additional Manufacturer Narrative
On 9-jan-2023, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 8-feb-2023, the product investigation was completed.It was reported that an unknown patient underwent an unknown ablation procedure with a ez steer¿ ds bi-directional electrophysiology catheter.There was a bulge in the distal part of the catheter, with an erosion which seems of the conductor and an abnormal flexion of the distality during flexion.Poor quality of distal signal.The "bulge in the distal part of the catheter" was not a foreign material.No sheath was used.It was unknown if the physician felt any resistance while introducing or retracting the catheter from the sheath or if there was difficulty experienced while maneuvering the catheter or during the withdrawal.The catheter was physically damaged.Procedure was completed successfully.Issue was not resolved.No patient consequences were reported.Device evaluation details: visual analysis revealed a curve as a result of the deflection of the device; a tilt test showed that the tip curve was within tolerance.A deflection test and electrical test were performed; the device was deflecting within specifications.No deflection issues were observed; and no electrical issues were found.A manufacturing record evaluation was performed for the finished device (b)(6) number, and no internal actions related to the reported complaint condition were identified.  the deflection and electrical issues reported by the customer could not be replicated during the product investigation; the damage reported could be related to the anchor window that is part of the catheter design.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following recommendation: ecg noise is typically generated as the result of the improper connection of the body surface ecg patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify the proper connection.It is recommended to turn off the notch filter for this verification.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER.
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15978983
Report Number2029046-2022-03104
Device Sequence Number17613201
Product Code LPB
UDI-Device Identifier10846835002607
UDI-Public10846835002607
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2025
Device Model NumberBD7TCFJ8L
Device Catalogue NumberBD7TCFJ8L
Device Lot Number30888946M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer01/09/2023
02/08/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date01/26/2023
03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown